Alert archive / Indiana / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Paducah, KY

August 28, 2005Posey County, Vanderburgh County, Indiana

NWS Paducah, KY issued this flash flood warning at Aug 28, 2005, 8:35 PM CDT for Posey County, Vanderburgh County, Indiana. It was in force for 115 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2005, 8:35 PM CDT (01:35 UTC)
Expired
Aug 28, 2005, 10:30 PM CDT
In force
115 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Posey County, IN, Vanderburgh County, IN

The radar

The Evansville,IN radar (KVWX), 31 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 9:25 PM CDTFLASH FLOOD2 N Heusler, IN8 TO 12 INCHES OF STANDING WATER ON HIGHWAY 62 ALONG THE POSEY/VANDERBURGH COUNTY LINE.
Aug 28, 9:25 PM CDTFLASH FLOOD8 W Evansville, IN8 TO 12 INCHES OF STANDING WATER ON HIGHWAY 62 ALONG THE VANDERBRUGH/POSEY COUNTY LINE.
Aug 28, 9:25 PM CDTFLASH FLOODMount Vernon, IN8 TO 12 INCHES OF STANDING WATER ON OLD HIGHWAY 69.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 290135
FFWPAH
INC129-163-290330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT SUN AUG 28 2005

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POSEY COUNTY IN SOUTHWEST INDIANA.
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA.

* UNTIL 1030 PM CDT.

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER POSEY AND VANDERBURGH
  COUNTIES IN SOUTHWEST INDIANA. RADAR ESTIMATES THAT AS MUCH AS 2 
  TO 2.5 INCHES OF RAIN HAS FALLEN OVER SOUTHEASTERN POSEY AND 
  SOUTHWESTERN VANDERBURGH COUNTIES IN THE LAST HOUR...ESPECIALLY 
  NEAR THE COMMUNITY OF HEUSLER.

* LOCATIONS IN THE WARNING INCLUDE WEST FRANKLIN...HEUSLER...ST
  PHILIP...CYPRESS...KASSON...AND CABORN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 1030 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.

LAT...LON 3820 8770 3817 8769 3817 8748 3796 8746
      3799 8758 3794 8763 3786 8761 3785 8765
      3792 8768 3789 8781 3794 8790 3780 8795
      3782 8804 3782 8804 3785 8801 3789 8806
      3804 8802 3804 8803 3816 8791 3823 8795

$$
1 follow-up statement
000 
WGUS73 KPAH 290239
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT SUN AUG 28 2005

INC129-163-290330-
VANDERBURGH IN-POSEY IN-
939 PM CDT SUN AUG 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR POSEY AND
VANDERBURGH COUNTIES...

AT 925 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ALONG HIGHWAY 62 NEAR THE POSEY-VANDERBURGH COUNTY LINE. ADDITIONAL 
FLOODING WAS REPORTED JUST NORTH OF MOUNT VERNON ON OLD HIGHWAY 69. 
8 TO 12 INCHES OF WATER WAS OVER THE ROAD IN BOTH OF THESE AREAS. 
WHILE THE THUNDERSTORMS HAD WEAKENED CONSIDERABLY OVER THE PAST 
HOUR...MODERATE TO OCCASIONALLY HEAVY RAIN WAS STILL OCCURRING... 
ESPECIALLY OVER POSEY COUNTY...WHICH WILL ONLY SERVE TO PROLONG THE 
FLOODING.

* LOCATIONS IN THE WARNING INCLUDE WEST FRANKLIN...HEUSLER...ST   
PHILIP...CYPRESS...KASSON...CABORN...SOLITUDE...AND NEW HARMONY.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. VEHICLES 
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER 
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.

LAT...LON 3820 8770 3817 8769 3817 8748 3796 8746
      3799 8758 3794 8763 3786 8761 3785 8765
      3792 8768 3789 8781 3794 8790 3780 8795
      3782 8804 3782 8804 3785 8801 3789 8806
      3804 8802 3804 8803 3816 8791 3823 8795

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:15 PM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Aug 28, 2:15 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT SUN AUG 28 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
EARLY THIS AFTERNOON...SCATTERED CONVECTION WAS SEEN ON RADAR ACROSS
WESTERN KENTUCKY. WILL CONTINUE WITH CHANCE POPS FOR SCATTERED
CONVECTION INTO THE EVENING HOURS...WITH THE BEST CHANCE OVER THE
SE 1/2 OF THE FA. WEAK H5 VORT SEEN ON THE RUC STRETCHED ACROSS
THE FA...COUPLED WITH MODEST INSTABILITY ARE SUPPORTING THE
CURRENT CONVECTION. GFS MAINTAINS GREATER MEAN RH AND EVEN SOME
QPF OVER THE SE 1/2 OF THE AREA OVERNIGHT...SO WILL MAINTAIN SOME
LOW POPS IN CASE ANY ADDITIONAL CONVECTION DEVELOPS.

WILL KEEP POPS IN THE CHANCE CATEGORY ON MONDAY...AS HURRICANE
KATRINA MOVES INLAND INTO SOUTH CENTRAL MISSISSIPPI BY THE END OF
THE DAY. WILL INCREASE POPS MONDAY NIGHT...WITH BEST CHANCE POPS
OVER SOUTHERN AND EASTERN SECTIONS. WILL CARRY CATEGORICAL POPS
TUESDAY FOR AREAS SOUTH AND EAST OF THE OHIO AND WABASH
RIVERS...IN WEST KENTUCKY AND SOUTHWEST INDIANA. GRADIENT POPS
WILL LIE ACROSS THE FA MONDAY NIGHT THROUGH TUESDAY NIGHT...WITH
OUR LOWEST CHANCES OF RAIN AND POSSIBLY THUNDERSTORMS FROM THE
OZARK FOOTHILLS IN SOUTHEAST MISSOURI...NE INTO SOUTHWEST
ILLINOIS. BEST ESTIMATES OF QPF FROM GFS AND HPC GUIDANCE
INDICATES GREATER THAN 1.5 INCHES OF RAIN WILL BE POSSIBLE EAST OF
AN EVANSVILLE INDIANA...PADUCAH KENTUCKY LINE. THE AXIS OF HEAVIEST
RAIN SHOULD BE ACROSS THE PENNYRILE REGION OF WEST
KENTUCKY...WHICH INCLUDES AREAS FROM MADISONVILLE TO HOPKINSVILLE.
THIS AREA MAY RECEIVE ANYWHERE FROM 2 TO 4 INCHES OF RAINFALL. AT
THIS TIME...WILL NOT ISSUE A FLOOD WATCH. THINKING IS THAT
RAINFALL WILL BE DRAWN OUT OVER A LONG ENOUGH PERIOD OF TIME...TO
PRECLUDE SIGNIFICANT FLOODING. ISOLATED WATER PROBLEMS ARE
CERTAINLY A POSSIBILITY. WE WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK.

WILL MAINTAIN A THUNDER THREAT THROUGH MONDAY NIGHT...WHERE MODELS
INDICATE SOME INSTABILITY WILL BE PRESENT. HOWEVER...NEAR MOIST
ADIABATIC LAPSE RATES AND A SATURATED COLUMN...WILL YIELD VERY LOW
LAYER AVERAGE LAPSE RATE VALUES IN THE TROPICAL AIRMASS ON
TUESDAY. THAT WILL LIKELY INHIBIT THUNDER...AS IS USUALLY THE CASE
IMMEDIATELY WEST OF THE TRACK THIS FAR INLAND.

THE REMNANTS OF KATRINA WILL NOT HANG AROUND LONG. GENERALLY
FOLLOWING THE GFS AND NHC GUIDANCE...WHAT IS LEFT OF KATRINA WILL
LIFT NE AND AWAY FROM THE AREA TUESDAY NIGHT. SO AS PREVIOUSLY
FORECAST...WILL END POPS FROM WEST TO EAST...PAVING THE WAY FOR
WHAT SHOULD BE A NICE DAY ON WEDNESDAY.

GENERALLY FOLLOWED A BLEND OF GUIDANCE VALUES THROUGH MONDAY NIGHT.
WENT LOWER THAN GUIDANCE ON TUESDAY...ESPECIALLY ACROSS WEST
KENTUCKY WHERE CLOUDS AND THE HIGH PROBABILITY OF RAIN SHOULD KEEP
TEMPERATURES FROM RISING MUCH.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
FORECAST CONTINUES DRY WITH CONFIDENCE IN LONG RANGE AS HPC
GUIDANCE AND LONG RANGE MODELS SHOW ONLY MINOR DIFFERENCES. WITH
SUBSIDENCE IN THE WAKE OF KATRINA...WEDS LOOKS TO BE A FAIRLY NICE
DAY ALLOWING A DRY OUT TO BEGIN. THE NORTHERN JET LOOKS TO BUCKLE
AFTER WEDS AND RIDGING BETWEEN KATRINA AND PACIFIC NW TROUGH
BREAKS DOWN IN RESPONSE. ASSOCIATED WEAK SFC COLD FRONT
CONSISTENTLY PROGGED TO BE LITTLE OF A WX MAKER AS IT MOVES
THROUGH ON THURS. LOWER THICKNESSES AND CANADIAN SFC HIGH PRESSURE
CENTERED NEAR OR ATOP OF CWA AT THE END OF THE WEEK WOULD POINT
TOWARDS A COOL START TO METEOROLOGICAL AUTUMN. LATEST MEX MOS
NUMBERS ALSO TRENDING LOWER. HOWEVER...THIS PATTERN HAS BEEN SEEN
IN SOLUTIONS BEFORE THIS AUGUST AND HAS NOT PANNED OUT. THINK
THOUGH THAT THIS SYNOPTIC SETUP WILL AT LEAST ALLOW BELOW AVG
TEMPS TO WORK INTO NORTHERN AREAS. EVV AVG LOW IN LOWER 60S SO
FEEL COMFORTABLE WITH MINS IN UPPER 50S NORTH TO START OUT LABOR
DAY WEEKEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN...SHORT TERM
MTF...LONG TERM
Hazardous weather outlook, Aug 28, 2:27 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT SUN AUG 28 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
227 PM EST SUN AUG 28 2005 /227 PM CDT SUN AUG 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS. A CHANCE OF THUNDERSTORMS WILL CONTINUE
OVERNIGHT. A FEW OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT OUT
AHEAD OF HURRICANE KATRINA. A FEW STORMS MAY PRODUCE HEAVY RAIN.
HEAVY RAIN IS EXPECTED TO ACCOMPANY KATRINA TUESDAY...AS HER
REMNANTS MOVE NORTH...ACROSS CENTRAL KENTUCKY TUESDAY AFTERNOON. 2
TO 4 INCHES OF RAIN WILL BE POSSIBLE...ALONG AND EAST OF A MAYFIELD
TO OWENSBORO KENTUCKY LINE...FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING. THE HEAVY RAIN MAY RESULT IN ISOLATED WATER PROBLEMS. SMALL
CREEKS...STREAMS AND DITCHES MAY FILL WITH WATER OR OVERFLOW.
AND...THERE MAY BE SOME STANDING WATER IN LOW LAND AREAS AND OVER A
FEW ROADS THAT TYPICALLY EXPERIENCE HIGH WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 28, 3:46 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     GRACEY                  36.88N 87.66W
08/28/2005                   CHRISTIAN          KY   TRAINED SPOTTER

            TREES WERE REPORTED DOWN IN THE GRACEY AREA AND ACROSS
            HIGHWAY 1026.

&&

CN
Local storm report, Aug 28, 4:40 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     2 W OVIL                36.95N 87.32W
08/28/2005                   CHRISTIAN          KY   EMERGENCY MNGR

            POWER LINES AND TREES DOWN WITH WINDOWS BLOWN OUT OF HOME
            ON OVIL ROAD IN NORTHEAST CHRISTIAN COUNTY.

&&

SMITTY
Special weather statement, Aug 28, 5:44 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT SUN AUG 28 2005

ILZ075>078-080>084-INZ081-082-085>088-282345-
EDWARDS IL-FRANKLIN IL-GIBSON IN-HAMILTON IL-JACKSON IL-JEFFERSON IL-
PERRY IL-PIKE IN-POSEY IN-SPENCER IN-VANDERBURGH IN-WABASH IL-
WARRICK IN-WAYNE IL-WHITE IL-
544 PM CDT (544 PM EST) SUN AUG 28 2005

...FUNNEL CLOUDS REPORTED...

THERE HAVE BEEN SEVERAL REPORTS OF FUNNEL CLOUDS TODAY...ESPECIALLY
IN WHITE COUNTY NEAR INTERSTATE 64. THESE FUNNELS ARE DEVELOPING
UNDERNEATH A FEW SHOWERS THAT ARE DRIFTING ACROSS THE AREA.
UNDERNEATH THESE SHOWERS...SPINNING COLUMNS OF AIR THAT LOOK LIKE
TORNADOES MAY CONTINUE TO DEVELOP. THESE TYPES OF FUNNELS USUALLY ARE
BRIEF AND RARELY TOUCH THE GROUND. IF THESE FUNNELS DO TOUCH DOWN...
THEY MOST LIKELY WILL NOT CAUSE DAMAGE TO LIFE OR PROPERTY. DUE TO
LITTLE OR NO WIND SHEAR...THEY ARE USUALLY WEAK AND VERY BRIEF.

MEFFERT
Special weather statement, Aug 28, 6:51 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT SUN AUG 28 2005

KYZ015-018-020-290030-
HENDERSON KY-MCLEAN KY-WEBSTER KY-
651 PM CDT SUN AUG 28 2005

...VERY HEAVY RAINS OCCURRING IN THE PURCHASE PARKWAY AREA...

AT 645 PM...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH
VERY HEAVY RAIN IN THE PURCHASE PARKWAY CORRIDOR NEAR ROBARDS.
RAINFALL RATE OF ONE TO TWO INCHES AN HOUR CAN BE EXPECTED WITH
THESE STORMS...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES TO
NEAR ZERO...AND PONDING OF WATER ON THE ROADWAYS. THE STORMS WERE
DRIFTING ONLY SLOWLY NORTHWARD AT 5 MPH. MUCH OF THE ACTIVITY WILL
DIE OFF AROUND SUNSET.

MEFFERT
Local storm report, Aug 28, 7:14 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      PHILPOT                 37.73N 86.99W
08/28/2005                   DAVIESS            KY   LAW ENFORCEMENT

            FLOODING ALONG DERMONT ROAD AND WIDESPREAD FLOODING IN
            THE PHILPOT AREA.

&&

SMITTY
Local storm report, Aug 28, 7:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      ELDORADO                37.81N 88.44W
08/28/2005                   SALINE             IL   LAW ENFORCEMENT

            FLOODING REPORTED ON ALMOST EVERY STREET IN TOWN.
            ESTIMATED ONE INCH RAINFALL WITHIN PAST HALF HOUR.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:05 PM CDTFlash Flood WarningPAHGibson, Pike115 min

Nearby

Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.